35720RE: [FH] IMPORTANT INFO: Taking CoQ10 with blood thinners
- Feb 4, 2009I too am unsure of what to do, Max seems to be doing wonderfully right now, and I don't want to change anything!
I also wanted to know, is it the lasix which causes the kidney problems, or just any meds, or is it the enalapril? I think it's the lasix, and since Max doesn't seem to be having any problems I was thinking of reducing his dosage...any comments?
thanks...Judi and Max
To: firstname.lastname@example.orgFrom: oceanbreeze1@...: Wed, 4 Feb 2009 05:52:21 +0000Subject: Re: [FH] IMPORTANT INFO: Taking CoQ10 with blood thinners
Just was wondering if there was anymore thoughts on COQ 10 and blood thinners? should we continues to give? or should all of us who's babies are on it, should start to whean them off of it?Thanks a bunch for all the info -Patty--- In email@example.com, "Carol" <carolroars@...> wrote:>> Hi Kathy,> > I wouldn't stop the CoQ10 if Sangie has been on it for that many > years. Since her system is used to whatever the effects are of the > CoQ10, her blood would be "normal" for her prior to the heparin > treatment. I mean, her blood clotting factors are the "normal" that > they are "with" her taking CoQ10, way prior to her ever getting > heparin. So her heparin dose and frequency was given to her with her > body "used to" whatever the CoQ10 may contribute as far as clotting > factors. It's like someone whe eats a lot of veggies with vitamin K > in them, things like green leafy veggies and cruciferous (broccoli, > etc.). If they've always eaten those things and then have to be put > on blood thinners, the thinners are based on what their bodies are > currently getting. But if they're not used to having those things, > they shouldn't "start" eating veggies with vitamin K, because that > would introduce more clotting properties to their blood process. > > This is what I understand about it. I asked my mom's cardiologist > about it, and he said to not change what she's on now (which is 30mg > of CoQ10 3 times a day), but just don't increase it or stop it > completely. Stopping it completely will throw off the clotting > properties of the drug and whatever else is helping her blood clot. > Like he said don't increase your vitamin E, because that thins the > blood too, so do garlic, gingko, ginger, cayenne, which are all > supplements that my mom takes.> > I'm hoping someone else who is more knowledgeable about all this > will speak up. I know there are a few members who lurk a lot, who > are very knowledgeable about the chemistry of the interaction of > things.> > From the literature that I've read about CoQ10, if you've been on it > for a while, you should not stop it cold, because the benefits of > taking CoQ10, which include strengthening the heart muscle tissue, > can be a shock to the muscle when it's not getting that influx of > CoQ10 anymore. I don't have any offical information about that, > but just what other people have told me they found out and some > people who wrote to me last summer, when I had to take Snowball off > of it (she was on it for two years). We took her off of all her > supplements after she had a seizure in June, all except for her > CoQ10, and later I weaned her off of that a couple of months later, > because we don't know what, if anything, of her supplements is > making her throw up all the time. I don't like that she's not > taking it anymore, because she has serious heart issues (HCM, grade > 4 murmur, mitral valve regurgitation). But everytime I give it to > her she throws up, so it just doesn't agree with her tummy anymore I > guess.> > Anyway, if it was me, I wouldn't stop Sangie's CoQ10. From what I > can find out, the little clotting properties that the CoQ10 may > have, would be what's normal for her since she's been on it for so > many years prior to her heparin.> > hugs,> Carol and Snowball and the gang>
[Non-text portions of this message have been removed]
- << Previous post in topic Next post in topic >>